Thunderstorm Wind, Delaware
- When
- May 14, 3:50 PM EST
- Where
- Delaware County, Muncie
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.183, -85.400
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at May 14, 2:30 PM EST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 PM EST FRI MAY 14 2004 .DISCUSSION...MAIN FORECAST PROBLEM IS THE CHANCE OF RAIN ON MONDAY. TODAY HIGH PRESSURE IS OVER THE GREAT LAKES WITH MOIST AND UNSTALBE AIR REMAINING OVER MUCH OF INDIANA. SATELLITE PICS HAVE CLEARING AREA OVER THE EXTREME NW CORNER. GUIDANCE WAS POOR YESTERDAY WITH THE CLEARING. ALL MODELS HAD CLEARING EARLY IN THE EVENING. THEY WANT TO PUSH CLEARING BY SUNRISE. THE SATELLITE PICS ARE NOT SHOWING MUCH SE MOVEMENT OF THE CLEARING JUST A FEW HOURS BEFORE GUIDANCE HAS SCT. WILL HOLD OFF BREAKING UP THE CLOUDS IN THE CENTRAL AND SOUTH UNTIL AFTERNOON. EVEN THEN SC MAY DEVELOPE SO WILL JUST GO PARTLY CLOUDY. WITH THE MORE EXTENSIVE CLOUD COVER WILL DROP TEMPS TO NEAR THE LOWER FWC VALUES. THE CROSS SECTIONS SHOW HIER CLOUDS MOVING INTO AREA AHEAD OF NEXT S/W TONIGHT. SO EVEN IF WE LOOSE THE LOW CLOUDS IT WILL STILL BE PARTLY CLOUDY. WILL HOLD TEMPS UP SOME DUE TO THE CLOUDS. ON MONDAY A S/W MOVES THRU AREA AS MOISTUE BACKS INTO AREA FROM THE EAST. WILL BRING IN A CHANCE OF SHOWERS IN THE AFTERNOON AND HOLD TEMPS A LITTLE LOWER. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && HAINES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 458 AM EST FRI MAY 14 2004 .SPOTTER INFORMATION STATEMENT...SEVERE WEATHER SPOTTERS MAY BE NEEDED LATE THIS ATERNOON. INZ021-028>031-035>049-051>057-060>065-067>072-151000- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 458 AM EST FRI MAY 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY THERE WILL BE SCATTERED SHOWERS OVER INDIANA THIS MORNING. WIDESPRED SHOWERS AND THUNDERSTORMS WILL BE OVER THE AREA THIS AFTERNOON. THERE IS A CHANCE THAT SOME OF THESE STORMS COULD BE SEVERE POSSIBLY PRODUCING HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS FROM SUNDAY NIGHT THROUGH FRIDAY. IT IS TOO EARLY TO TELL IF THESE STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... THERE IS A CHANCE THAT SEVER WEATHER SPOTTERS MAY BE NEEDED THIS AFTERNOON. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND
The Indianapolis radar (KIND), 92 km away, was scanning. The volume nearest the first event began at 20:49 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5401428.